Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

One parameter submonoids in locally compact differentiable monoids


Author: Mitch Anderson
Journal: Proc. Amer. Math. Soc. 106 (1989), 261-268
MSC: Primary 22A15
DOI: https://doi.org/10.1090/S0002-9939-1989-0946630-5
MathSciNet review: 946630
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Differentiable semigroups based on generalized manifolds were recently introduced by George Graham. We show that such locally compact monoids in which the multiplication is strongly differentiable at $ (1,1)$ must contain nontrivial one parameter submonoids.


References [Enhancements On Off] (What's this?)

  • [A] M. Anderson, One parameter submonoids in locally complete monoids (to appear).
  • [B] Garrett Birkhoff, Analytical groups, Trans. Amer. Math. Soc. 43 (1938), 61-101. MR 1501934
  • [G1] G. Graham, Differentiable semigroups, Lecture Notes in Math., no. 998, Springer-Verlag, 1983, pp. 57-127. MR 724628 (85a:22003)
  • [G2] -, Differentiable manifolds with generalized boundary, Czechoslovak Math. J. 34 (109) (1984), 46-63. MR 731979 (85c:58013)
  • [G3] -, Manifolds with generalized boundary and differentiable semigroups, Ph.D. dissertation, University of Houston, Houston, Texas 1979.
  • [HL] K. H. Hofmann and J. D. Lawson, Foundations of Lie semigroups, Lecture Notes in Math., no. 998, Springer-Verlag, 1983, pp. 128-201. MR 724629 (85k:22010)
  • [H1] J. P. Holmes, Differentiable power associative groupoids, Pacific J. Math. 41 (1972), 391-394. MR 0305104 (46:4234)
  • [H2] -, Continuous homomorphisms are differentiable, Proc. Amer. Math. Soc. 65 (1977), 277-281. MR 0455016 (56:13257)
  • [H3] -, Differentiable semigroups, Colloq. Math. 32 (1974), 99-104. MR 0369599 (51:5832)
  • [H4] -, One parameter subsemigroups in locally complete differentiable semigroups, Pacific J. Math. 128 (1987), 307-371. MR 888520 (88d:22004)
  • [H5] -, One parameter subsemigroups in locally compact differentiable semigroups, Houston Journal (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A15

Retrieve articles in all journals with MSC: 22A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0946630-5
Keywords: One parameter subsemigroups, one parameter submonoids, differentiable semigroup, power associative multiplication
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society